Alert archive / Puerto Rico / Small Craft Advisories in 2015
Small Craft Advisory 36, NWS JSJ
NWS JSJ issued this small craft advisory at Sep 12, 2015, 3:39 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2015, 3:39 AM CDT (08:39 UTC)
- Expired
- Sep 12, 2015, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
928 WHCA72 TJSJ 120839 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 439 AM AST SAT SEP 12 2015 ...A TROPICAL WAVE...THE REMNANTS OF GRACE...WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA THROUGH THIS EVENING. THE HEAVIEST WEATHER CONTINUES TO OCCUR OVER THE CARIBBEAN WATERS AND ANEGADA PASSAGE. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGHOUT THE DAY... AMZ710-722-732-121200- /O.NEW.TJSJ.SC.Y.0036.150912T0839Z-150912T1200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- ANEGADA PASSAGE SOUTHWARD TO 17N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 439 AM AST SAT SEP 12 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM AST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM AST THIS MORNING. * WINDS...15 TO 20 KNOTS WITH GUSTS UP TO 35 KTS * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 11:44 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 11, 11:44 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1244 AM AST SAT SEP 12 2015 .UPDATE...THE FOCUS OF THE BEST CONVECTIVE ACTIVITY IN THE PASSING TROPICAL WAVE MOVED WEST ACROSS THE OUTER CARIBBEAN WATERS WITH STRONG GUSTY WINDS OF 45 MPH AT TIMES AND FREQUENT LIGHTNING. THE THUNDERSTORMS WERE EXITING THE FORECAST AREA SOUTH OF MONA ISLAND JUST AFTER MIDNIGHT. AN AREA OF MODERATE RAIN IS FALLING...MAINLY SOUTH OF SAINT CROIX AND WILL CONTINUE TO MOVE WEST. SOME OF THE SOUTHEAST COAST OF PUERTO RICO WILL SEE MINOR AMOUNTS OF RAIN...BUT AT THIS TIME LESS THAN ONE TENTH INCH IS EXPECTED BEFORE NOON SATURDAY ANYWHERE IN PUERTO RICO...SAINT THOMAS OR SAINT JOHN. GRIDS HAVE BEEN UPDATED AND ZONES FOR LAND AND MARINE AREAS HAVE BEEN AMENDED. && .DISCUSSION...CURRENTLY IT LOOKS LIKE THE AREA OF BEST PRECIPITATION HAS PASSED THROUGH AND WENT MAINLY SOUTH OF PUERTO RICO AND SAINT CROIX. STRONG CONVECTION WITH GUSTY WINDS AND FREQUENT LIGHTNING GENERATED A LINE THAT MOVED SOUTHWEST AROUND MIDNIGHT AND EXITED THE SOUTHERN BORDER OF THE FORECAST AREA. A WIDE AREA OF LIGHT TO MODERATE RAIN UNDER THE HIGH CANOPY OF THE THUNDERSTORMS IS MOVING SLOWLY WEST. MODELS HAVE DONE VERY POORLY IN FORECASTING THE AREA AND INTENSITY OF THE RAIN THAT THE AREA HAS RECEIVED. THE GFS STILL INSISTS THAT UP TO AN INCH COULD FALL BEFORE 12/12Z ON THE EASTERN SLOPES OF THE PUERTO RICO MAINLAND...BUT THIS WILL BE DIFFICULT CONSIDERING THAT THE MAJORITY OF THE RAIN AND CONVECTION IS WELL SOUTH OF THE AREA AND WILL NOT FALL OVER LAND HERE. THERE IS STILL SOME PROMISE OF GOOD CONVECTION DEVELOPING OVER PUERTO RICO THIS AFTERNOON...BUT IT SHOULD BE NOTED THAT THE TRAILING EDGE OF THE GOOD PRECIPITABLE WATER IS NOW APPROACHING THE LEEWARD ISLANDS AND IS EXPECTED TO BE MOVING INTO THE FORECAST AREA TODAY. && .AVIATION...BRIEF MVFR IS POSSIBLE AT ALL TAF SITES THOUGH TJSJ AND TJPS TJMZ AND TJBQ ARE LIKELY TO HAVE VFR CONDITIONS UNTIL AFT 12/16Z. MTN OBSCURATIONS WILL CONT. CONDS IMPROVING AT TNCM AND TKPK DURING THE PERIOD. WINDS ALF TO FL150 ESE 10 TO 25 KT. SFC WINDS 5 TO 15 KT WITH GUSTS TO 25 KT POSSIBLE NEAR SHRA. && .MARINE...LITTLE WEATHER IN ATLANTIC FOR NOW AS WAVE PASSES TO THE SOUTH. MOST LIGHTNING ACTIVITY HAS ENDED FOR ALL WATERS IN THE FORECAST AREA TONIGHT...BUT ISOLATED THUNDERSTORMS ARE POSSIBLE. && .PREV DISCUSSION... /ISSUED 956 PM AST FRI SEP 11 2015/ UPDATE...NUMEROUS SHOWERS AND THUNDERSTORMS WERE OBSERVED OVER THE CARIBBEAN WATERS JUST SOUTH OF ST. CROIX EARLY THIS EVENING. A BAND OF SHOWERS REACHED SECTIONS OF EASTERN PR IN THE PAST HOUR...AND WILL CONTINUE MOVING OVER THE EASTERN HALF OF PR AND THE USVI DURING THE OVERNIGHT...WITH THUNDERSTORMS DEVELOPING LATER IN THE SHORT TERM PERIOD. THE WAVE AXIS SEEMS TO BE PASSING BETWEEN THE USVI AND EASTERN PR...AS LATEST RADAR AND SATELLITE IMAGES ARE SHOWING THE CLUSTER OF THUNDERSTORMS SOUTH OF ST. CROIX MOVING TO THE WEST-SOUTHWEST. NO CHANGES TO PREVIOUS FORECAST. AVIATION...SHRA/TSRA ARE EXPECTED TO INCREASE ACROSS THE U.S.V.I. AND EASTERN PUERTO RICO AFTER 12/04Z AS MOISTURE PROPAGATES WESTWARD ACROSS THE REGION AND THEN WILL MOVE INTO THE INTERIOR AND WESTERN SECTIONS OF PR AFTER 12/12Z. MTNS OBSCD...LOW CEILING AND MVFR DUE TO SHRA/TSRA ARE EXPECTED OVER MOST OF THE TAF SITES. SFC WINDS AT 10-20 KT ARE EXPECTED WITH HIGHER GUSTS ESPECIALLY NEAR SHOWERS AND THUNDERSTORMS. MARINE...SEAS ACROSS THE OFFSHORE WATERS AND ANEGADA PASSAGE ARE EXPECTED TO BE BETWEEN 4-6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET. SQUALLY WEATHER EXPECTED ACROSS ALL WATERS DURING THE NEXT 12-18 HOURS AS A TROPICAL WAVE...THE REMNANTS OF GRACE MOVES ACROSS THE AREA. PREV DISCUSSION... /ISSUED 315 PM AST FRI SEP 11 2015/ SYNOPSIS...AN AMPLIFY UPPER TROUGH OVER THE MONA PASSAGE WILL HOLD OVER THE NEXT SEVERAL DAYS. TROUGH PATTERN ALOFT WILL COMBINE WITH REMNANTS OF GRACE TO PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS PORTIONS OF U.S. VIRGIN ISLANDS AND PUERTO RICO THROUGH SATURDAY. WEATHER CONDITIONS WILL IMPROVE GRADUALLY SATURDAY NIGHT INTO SUNDAY MORNING AS DRIER AIR WILL SPREAD OVER THE FORECAST AREA. DISCUSSION...A TROPICAL WAVE...INCLUDING THE REMNANTS OF GRACE... IS MOVING WESTWARD AT 15 TO 20 KT...SLOWER THAN THIS MORNING. AS A RESULT...WEATHER CONDITIONS WILL DETERIORATE THE REST OF TODAY AND TONIGHT AS DEEPER MOISTURE AND INSTABILITY SPREADS OVER THE REGION. A MAXIMUM OF RELATIVE VORTICITY ACCOMPANIED THIS TROPICAL WAVE...BASICALLY ANOTHER MECHANISM TO TRIGGER SHOWERS AND THUNDERSTORMS ACROSS USVI AND PR LATE TONIGHT. AFOREMENTIONED UPPER TROUGH ALSO HELPS TO ENHANCE THE CONVECTIVE INSTABILITY ACROSS THE ISLANDS. THEREFORE...ACTIVE WEATHER IS FORECAST ACROSS THE REGION OVER THE NEXT 24 HOURS. THE BEST MOISTURE CONVERGENCE IS EXPECTED ACROSS THE USVI...CULEBRA...VIEQUES AND THE EASTERN HALF OF PUERTO RICO. SO...THE POTENTIAL OF HEAVY RAINS...STRONG GUSTY WINDS AND URBAN AND LOW LYING FLOODING REMAIN HIGH FOR USVI AND PR THROUGH SATURDAY AFTERNOON. MID LEVEL RIDGE WILL STRENGTHEN ACROSS THE NORTHEAST CARIBBEAN... RESULTING IN DRIER AND MORE STABLE CONDITIONS SUNDAY. THEREFORE... GENERALLY FAIR WEATHER CONDITIONS ARE EXPECTED TO PREVAIL SUNDAY THROUGH AT LEAST TUESDAY. AVIATION...BRIEF PERIODS OF MVFR CONDITIONS IS EXPECTED DURING THE REST OF THE AFTERNOON ACROSS THE LOCAL FLYING AREA...AS THE MOISTURE ASSOCIATED WITH THE REMNANTS OF T.S. GRACE MOVES ACROSS THE REGION. SHRA/TSRA ARE EXPECTED TO INCREASE ACROSS THE U.S.V.I. AND EASTERN PUERTO RICO AFTER 11/22Z AS MOISTURE PROPAGATES WESTWARD ACROSS THE REGION AND THEN WILL MOVE INTO THE INTERIOR AND WESTERN SECTIONS OF PR AFTER 12/02Z. MTNS OBSCD...LOW CEILING AND MVFR DUE TO SHRA/TSRA ARE EXPECTED OVER MOST OF THE TAF SITES. SFC WINDS AT 10-20 KT ARE EXPECTED WITH HIGHER GUSTS SPECIALLY NEAR SHOWERS AND THUNDERSTORMS. MARINE...SEAS UP TO 6 FEET AND WINDS OF 20 KNOTS WILL CONTINUE THIS AFTERNOON ACROSS THE COASTAL WATERS. WINDS AND SEAS EXPECTED TO INCREASE THIS EVENING AND OVERNIGHT AS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF GRACE PROPAGATES WESTWARD ACROSS THE REGIONAL WATERS. HYDROLOGY...THE POTENTIAL FOR BENEFICIAL RAINS ARE EXPECTED OVER THE NEXT FORECAST PERIOD...RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALIZED HIGHER AMOUNTS ARE FORECAST. DUE TO THIS EXPECTED RAINFALL...SOME SIGNIFICANT WITHIN BANK RISES CAN BE EXPECTED ON THE LARGER RIVERS AND STREAMS ACROSS THE FORECAST AREA. FOR THE SMALLER STREAMS AND URBAN AREAS INCLUDING THE DRY GUTS OF THE U.S. VIRGIN ISLANDS...SOME MINOR TO MODERATE FLOODING CAN BE EXPECTED. ALSO...IN WESTERN PUERTO RICO WHERE SOILS ARE SATURATED AND SOME STREAM AND RIVER LEVELS ARE HIGH...THERE IS ALSO A POTENTIAL FOR MINOR TO MODERATE FLOODING. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 91 79 91 / 40 40 30 30 STT 80 90 79 90 / 30 30 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 12/27
Hazardous weather outlook, Sep 11, 10:36 AM CDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 1136 AM AST FRI SEP 11 2015 AMZ710>745-PRZ001>013-121545- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1136 AM AST FRI SEP 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS MAINLAND PUERTO RICO. INTENSE THUNDERSTORMS OVER THE INTERIOR AND WESTERN SECTIONS COULD PRODUCE STRONG GUSTY WINDS. .FLOODING...THE POTENTIAL FOR BENEFICIAL RAINS ARE EXPECTED OVER THE NEXT FORECAST PERIOD. DUE TO THIS EXPECTED RAINFALL...SOME SIGNIFICANT WITHIN BANK RISES CAN BE EXPECTED ON THE LARGER RIVERS AND STREAMS ACROSS THE FORECAST AREA. .MARINE...LOCALLY HIGHER WAVES AND STRONG GUSTY WINDS LIKELY NEAR THUNDERSTORMS. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE FOLLOWING BEACHES...JOBOS IN ISABELA...PUERTO NUEVO IN VEGA BAJA...PINONES IN LOIZA...AND BALLENA IN GUANICA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE MOISTURE ASSOCIATED WITH THE REMNANTS OF GRACE WILL LINGER OVER THE REGION SATURDAY...ENHANCING THE POTENTIAL FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE LOCAL ISLANDS. THIS ACTIVITY WILL INCREASE THE CHANCE OF THUNDERSTORMS...AND THESE STORMS MAY PRODUCE BRIEF GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING...AS WELL AS LOCALIZED URBAN AND SMALL STREAM FLOODING. ALSO...THE RISK OF RIP CURRENTS IS EXPECTED TO INCREASE DURING THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT HIGH WINDS...FLOODING...WATERSPOUT AND RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-121545- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1136 AM AST FRI SEP 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF THE ISLANDS. INTENSE THUNDERSTORMS OVER THE US VIRGIN ISLANDS COULD PRODUCE STRONG GUSTY WINDS. HEAVY RAINS COULD LEAD TO URBAN FLOODING. .FLOODING...THE POTENTIAL FOR BENEFICIAL RAINS ARE EXPECTED OVER THE NEXT FORECAST PERIOD. DUE TO THIS EXPECTED RAINFALL...SOME SIGNIFICANT WITHIN BANK RISES CAN BE EXPECTED ON THE LARGER RIVERS AND STREAMS ACROSS THE FORECAST AREA. .MARINE...LOCALLY HIGHER WAVES AND STRONG GUSTY WINDS LIKELY NEAR THUNDERSTORMS. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE BEACH OF CRAMER PARK IN ST CROIX. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE LINGERING MOISTURE ASSOCIATED WITH THE REMNANTS OF GRACE WILL CONTINUE OVER THE REGION ON SATURDAY...BRINGING A BETTER CHANCE OF SHOWER AND THUNDERSTORM ACTIVITY. THERE IS A BETTER POTENTIAL OF HAVING THUNDERSTORMS...BRIEF GUSTY WINDS AND HEAVY RAINFALL. IN ADDITION...THE RISK OF RIP CURRENTS IS EXPECTED TO INCREASE DURING THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT HIGH WINDS...FLOODING...WATERSPOUT AND RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:18 PM CDT | Special Marine Warning | JSJ | 87 min | |
| Sep 11, 8:40 PM CDT | Special Marine Warning | JSJ | 95 min | |
| Sep 12, 2:58 PM CDT | Special Weather Statement | JSJ | 47 min |
Nearby
Small Craft Advisories in Puerto Rico, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.